Texas, 2009Strong Wind in Texas, May 9, 2009
May 9, 2009 · NWS EWX · 1 event in 1 county or zone
An isolated Severe thunderstorm diminished over central Texas just north of Burnet County. An outflow boundary pushed through the area and caused some minor damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated Severe thunderstorm diminished over central Texas just north of Burnet County. An outflow boundary pushed through the area and caused some minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 8, 10:28 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, May 8, 10:28 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT FRI MAY 8 2009
.AVIATION...
THE COMBINATION OF THE MAIN STORM TRACK NORTH OF SOUTH CENTRAL
TEXAS...A SFC RIDGE OF HIGH PRESSURE FROM THE GULF...AND SFC LOW
PRESSURE OVER WEST TEXAS WILL FAVOR LATE NIGHT AND MORNING
CLOUDINESS TO PARTLY CLOUDY AFTERNOONS THROUGH SATURDAY ACROSS
SOUTH CENTRAL TEXAS. AS THE STORM TRACK COMES FURTHER SOUTH
LATE SATURDAY THROUGH MONDAY...THERE WILL BE INCREASING CHANCES
OF SHOWERS DEVELOPING FROM THE NORTH. IN THE MEANTIME...WIDELY
SCATTERED SHOWERS WILL BE OVER THE NORTHERN PART OF THE HILL
COUNTRY TONIGHT...AND COULD REDEVELOP SATURDAY AFTERNOON TO
THE EVENING AGAIN OVER THE HILL COUNTRY. FOR THE TAF SITES
BKN CLOUDS ABOVE 10 THSD FT ARE FORECAST TO BECOME CIGS 1 THSD TO
2 THSD BKN TO OVC AROUND AND AFTER 06Z TO CIGS NEAR 1 THSD FT
OVC...WITH VSBYS 5 TO 6 MILES IN FOG/HAZE AFTER 08Z. CIGS ARE
FORECAST TO BECOME 2 THSD BKN AFTER 14Z SATURDAY TO 5 THSD SCT
WITH SCT TO BKN CLOUDS ABOVE 10 THSD FT AFTER 17Z SATURDAY.
CIGS ARE FORECAST TO DEVELOP AGAIN SATURDAY NIGHT AROUND 2 THSD
BKN AFTER 04Z TO 05Z. SOUTHEAST WINDS NEAR 10 KNOTS TONIGHT
WILL BECOME SOUTHEAST AT 10 TO 20 KNOTS SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 1003 PM CDT FRI MAY 8 2009/
UPDATE...
SEVERE THUNDERSTORMS ENTERING THE NW HILL COUNTRY NEAR BRADY ARE
STILL EXPECTED TO SLOWLY WEAKEN, AS STORM CELL DIAMETERS ARE
SHRINKING. HIGH WINDS WERE BEING REPORTED OVER NRN SAN SABA
COUNTY IN THE PAST FEW MINUTES, AND SOME STRONG TO NEAR SEVERE WINDS
COULD BE POSSIBLE BRIEFLY OVER NW LLANO BETWEEN 11 PM AND
MIDNIGHT. THE SHORT SQUALL LINE TO APPROACH OUR FORECAST AREA IS
PROPAGATING SSW, SO THUNDER WAS REMOVED FROM BURNET AND WILLIAMSON
COUNTIES. 00Z NAM MODEL RUN IS CONSISTENT WITH THE IDEA THAT THE
STORMS WILL DISSIPATE IN THE NEXT FEW HOURS AND LEAVE ONLY A
SLIGHT CHANCE OF SHOWERS FOR THE NORTHERN COUNTIES AFTER MIDNIGHT.
PREV DISCUSSION... /ISSUED 837 PM CDT FRI MAY 8 2009/
UPDATE...
SEVERE STORMS NEAR BROWNWOOD EARLY THIS EVENING APPEAR TO BE
PULLING TOGETHER INTO A SMALL SQUALL LINE. THUS MOVEMENT SHOULD
CONTINUE SSE AT 15 KTS. FORECAST WAS UPDATED TO ADD A SLIGHT
CHANCE OF THUNDER FOR OUR NORTHERN TIER OF COUNTIES STORM
TRACKING HAS THE ACTIVITY REACHING NRN PARTS OF LLANO AND BURNET
COUNTIES BY AROUND 11 PM. MENTION OF SEVERE WAS NOT USED YET
SINCE THE CLUSTER IS BY ITSELF AND LIKELY TO WEAKEN AS IT MOVES
SOUTH INTO MORE STABLE AIR ALOFT. SUPERCELL TRENDS HAVE WEAKENED
FOR NOW BUT WOULD WARRANT A MORE PESSIMISTIC UPDATE LATER THIS
EVENING IF THEY RETURN. LAPS CAPES ARE HIGHEST WHERE THE STORMS
ARE CURRENTLY, SO WEAKENING TO BELOW SEVERE LEVELS MAY NOT OCCUR
FOR ANOTHER HOUR OR TWO.
PREV DISCUSSION... /ISSUED 649 PM CDT FRI MAY 8 2009/
AVIATION...
THE COMBINATION OF THE MAIN STORM TRACK NORTH OF SOUTH CENTRAL
TEXAS...A SFC RIDGE OF HIGH PRESSURE FROM THE GULF...AND SFC LOW
PRESSURE OVER WEST TEXAS WILL FAVOR LATE NIGHT AND MORNING
CLOUDINESS TO MOSTLY SUNNY AFTERNOONS THROUGH SATURDAY ACROSS
SOUTH CENTRAL TEXAS. ISOLATED SHOWERS MAY MOVE NEAR THE RIO
GRANDE THIS EVENING WELL TO THE SOUTH OF DRT...AND OVER THE
NORTHERN EDGE OF THE HILL COUNTRY. FOR THE TAF SITES SCT CLOUDS
ABOVE 10 THSD FT ARE FORECAST TO BECOME CIGS 1 THSD TO 2 THSD BKN
TO OVC AROUND AND AFTER 05Z TO CIGS AOB 1 THSD FT OVC...WITH
VSBYS 5 TO 6 MILES IN FOG/HAZE AFTER 08Z. CIGS ARE FORECAST TO
BECOME 2 THSD BKN AFTER 14Z SATURDAY TO 5 THSD SCT WITH SCT CLOUDS
ABOVE 10 THSD FT AFTER 17Z SATURDAY. CIGS ARE FORECAST TO DEVELOP
AGAIN SATURDAY NIGHT AROUND 1 THSD TO 2 THSD BKN AFTER 04Z TO 05Z.
SOUTHEAST WINDS 10 TO 20 KNOTS THIS EVENING ARE FORECAST TO
DIMINISH TO NEAR 10 KNOTS TONIGHT AND BECOME EAST TO SOUTHEAST AT
10 TO 15 KNOTS SATURDAY.
PREV DISCUSSION... /ISSUED 300 PM CDT FRI MAY 8 2009/
DISCUSSION...
THIS AFTERNOON ISOLATED TSTMS HAVE FIRED ACROSS THE HIGHER ELEVATIONS
OF NORTHERN MEXICO...WEST AND SOUTHWEST OF DEL RIO. THESE STORMS ARE
EXPECTED TO TRACK SOUTHEAST AND WEAKEN ONCE THEY MOVE OFF THE EASTERN
SLOPES OF THE MEXICAN PLATEAU. A HOT AND HUMID AFTERNOON IS ONGOING
WITH JULY/AUGUST-LIKE TEMPERATURES. TONIGHT WILL BE WARM AND SULTRY
AS LOW CLOUDS FORM AROUND MIDNIGHT. LOW TEMPS SATURDAY MORNING WILL
BE VERY CLOSE TO WHAT OCCURRED THIS MORNING.
A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN ENTRENCHED
ACROSS SOUTH CENTRAL TEXAS THROUGH NEXT WEEK. THE TRACK OF THE
UPPER LEVEL DISTURBANCES WILL REMAIN WELL TO THE NORTH OF OUR
CWFA. THUS TEMPS WILL REMAIN WELL ABOVE NORMAL WITH LITTLE CHANCE
OF SIGNIFICANT RAINFALL.
A WEAK FRONTAL BOUNDARY CURRENTLY LOCATED ACROSS NORTHWEST TEXAS
WILL SINK SOUTHWARD ON SATURDAY...BUT WILL STALL JUST NORTH OF
THE HILL COUNTRY. A FEW STORMS MAY FIRE ON THIS BOUNDARY DURING
PEAK HEATING SATURDAY...BUT THESE STORMS WILL LIKELY STAY NORTH
OF THE HILL COUNTRY.
ANOTHER FRONTAL BOUNDARY WILL DRIFT SOUTHWARD ACROSS NORTH TEXAS
ON MONDAY. THE WINDSHIFT AND/OR OUTFLOW BOUNDARY MAY MOVE INTO
THE NORTHEAST PORTIONS OF OUR CWFA BY THE AFTERNOON. ISOLATED
CONVECTION IS POSSIBLE IN THE VICINITY OF THIS BOUNDARY MONDAY
AFTERNOON...THUS HAVE SLIGHT CHANCE POPS ALONG AND NORTH OF A LINE
FROM LLANO TO HALLETTSVILLE.
GFS MOS STILL HAS A COOL BIAS FOR AFTERNOON HIGHS. WILL GO SLIGHTLY
ABOVE THE NAM MOS HIGHS FOR SATURDAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 72 89 72 / - - - - 10
AUSTIN BERGSTROM INTL AIRPORT 74 91 70 89 70 / - - - - 10
NEW BRAUNFELS MUNI AIRPORT 75 93 72 91 72 / - - - - -
BURNET MUNI AIRPORT 72 88 68 87 69 / 20 - - 10 20
DEL RIO INTL AIRPORT 76 96 73 94 73 / 10 - 10 - -
GEORGETOWN MUNI AIRPORT 72 89 70 87 70 / 10 - - 10 20
HONDO MUNI AIRPORT 74 96 72 91 73 / 0 - 10 - -
SAN MARCOS MUNI AIRPORT 75 91 72 90 72 / - - - - -
LA GRANGE - FAYETTE REGIONAL 75 90 73 89 71 / - - - - 10
SAN ANTONIO INTL AIRPORT 75 94 73 91 72 / 0 - - - -
STINSON MUNI AIRPORT 74 94 73 92 73 / 0 - - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/08/13/11
Hazardous weather outlook, May 8, 10:40 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT FRI MAY 8 2009
TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1140 PM CDT FRI MAY 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
WIDELY SCATTERED SHOWERS ARE POSSIBLE OVER THE NORTHERN PART OF THE
HILL COUNTRY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
WIDELY SCATTERED SHOWERS COULD DEVELOP OVER THE HILL COUNTRY
SATURDAY AFTERNOON TO THE EVENING...OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 9:09 PM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1009 PM CDT FRI MAY 8 2009
TXZ171-090500-
LLANO-
INCLUDING THE CITY OF...LLANO
1009 PM CDT FRI MAY 8 2009
...THUNDERSTORMS NORTH OF LLANO COUNTY...
THUNDERSTORMS TO THE NORTH OF LLANO COUNTY WILL CONTINUE TO MOVE
SOUTH IN THE NEXT 1 TO 2 HOURS...AND COULD POSSIBLY MOVE ACROSS
PARTS OF LLANO COUNTY AS SCATTERED SHOWERS AND THUNDERSTORMS
IN THE NEXT FEW HOURS. BRIEF STRONG WINDS...SOME HAIL...AND
FREQUENT LIGHTNING IS POSSIBLE.
Special weather statement, May 8, 10:38 PM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CDT FRI MAY 8 2009
TXZ171-090530-
LLANO-
INCLUDING THE CITY OF...LLANO
1138 PM CDT FRI MAY 8 2009
...SHOWERS POSSIBLE OVER LLANO COUNTY...
SCATTERED SHOWERS COULD POSSIBLY MOVE OVER LLANO COUNTY IN THE NEXT
1 TO 2 HOURS. BRIEF WIND GUSTS NEAR 20 MPH ARE POSSIBLE...ALONG WITH
SPOTTY RAINFALL AMOUNTS LESS THAN A TENTH OF AN INCH.
Strong Wind, Burnet
- When
- May 9, 2:42 AM CST
- Where
- Burnet forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
Law Enforcement reported damage to a mobile home roof and several trees uprooted along county road 221 in Oakalla.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, May 9, 20091 death · 6 events
- Flood in Alaska, May 9 to 12, 2009$7.2 million · 1 event
- Flash Flooding and Damaging Winds in Tennessee, May 9, 2009$1.2 million · 69 kt wind · 13 events
- Tornado and Hail in Vermont, May 9, 2009$175,000 · EF1 · 10 events
- Flash Flooding and Hail in Texas, May 9 to 10, 2009$209,000 · 1.75 in hail · 29 events
- Tornadoes and Flash Flooding in Arkansas, May 9 to 10, 2009$223,000 · EF0 · 27 events
- Hail and Damaging Winds in Mississippi, May 9, 2009$279,000 · 1 in hail · 16 events
- Flash Flooding and Hail in Oklahoma, May 9 to 10, 2009$250,000 · 53 kt wind · 6 events
- High Wind in New York, May 9, 20094 injured · $33,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, May 9 to 10, 2009$94,000 · 50 kt wind · 8 events
- Flooding in Indiana, May 9 to 17, 2009$40,000 · 3 events
- Hail and Damaging Winds in Virginia, May 9, 2009$18,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158582.